Doctor insights on:
Acetaminophen Permanent Liver Damage
Question?: I'm not sure what the question is - if you are asking if tylenol (acetaminophen) can damage the liver, then yes. The fda recently decreased the maximum dose for tylenol (acetaminophen) to 3, 000 mg per 24 hours in healthy adults. For kids or those with medical problems, the dose is even less. Overdosing on the active ingredient in tylenol (acetaminophen) is one of the worst deaths i've ever seen. ...Read more
This organ plays a major role in metabolism and has a number of functions in the body, including glycogen storage, decomposition of red blood cells, plasma protein synthesis, hormone production, and detoxification. It lies below the diaphragm in the abdominal-pelvic region of the abdomen. It produces bile, an alkaline compound which aids in digestion via the emulsification of ...Read more
Depends but yes: What is the cause of the liver damage (virus, immune system, toxins, drugs)? Is the damage ongoing (alcohol, etc.)? In most cases, the liver has an amazing capacity to repair itself and reverse scar tissue that has formed. A person can donate half their liver to another person and they will both usually be ok. Treat your liver well and it will treat you well. ...Read moreSee 1 more doctor answer
Over 3000-4000mg/day: Can cause liver damage. One time using 7000 mg or more can cause permanent liver damage which may take weeks, months or years to show up. ...Read more
Yes, but unlikely: Advil (ibuprofen) is a non-steroid anti-inflammatory drug. All nsaids have the potential to cause kidney injury (nephrotoxicity) and elevated liver enzymes (hepatoxicity). Both would be uncommon if used as prescribed in a healthy person, more concerning would be the risk of stomach bleeding. At your age, you should work with your pt to resolve the pain so as to be able to stop taking nsaids in the long run. ...Read more
Yes, but...: Only to a certain point...Since it appears that cirrhosis, once established is irreversible...Though progression can be halted. ...Read more
Yes: There is a risk of liver damage, this risk is increased with preexisting liver problems or very high doses of the med. Usually your doctor will make that assessment and monitor your liver enzymes before and while you are on it. Properly monitored the risk is low. ...Read moreSee 2 more doctor answers
Depends, often yes: Alcohol harms the liver in stages, and until the very end stages (cirrhosis = scarring), the damage is reversible if one stops drinking. First is alcoholic hepatitis, which can show just on lab tests, or can cause right upper abdominal pain, nausea/vomiting, bloating, jaundice (yellow skin), bruising/bleeding, and hormone changes. Quitting drinking at any stage will improve health & decrease risks. ...Read moreSee 1 more doctor answer
Yes: Actually, this is one of the late side effects of alcoholism. Did you see old alcoholics who walk mornings there legs very carefully, with wide base, slow, not strait? - this is probably is a sign of the cerebellar damage. Some of the neuropsychiatrists believe that cerebellum also"shapes" thinking. ...Read more
It's amazing: After a poisoning or acute hepatitis with 99% of the liver cells gone, they'll replace themselves in a few days. Ultramarathon runners routinely sustain extensive necrosis of liver cells and have them back in equally short order. However -- don't get smug; alcohol abuse and other unfortunate things can scar up the liver and this doesn't heal nearly so well. ...Read more
Mirtazapine-elevated liver enzymes. Does drug induced elevated liver enzymes mean permanent liver damage?
- Talk to a doctor live online for free
- Signs of acetaminophen liver damage
- Acetaminophen liver damage alcohol
- Symptoms of acetaminophen liver damage
- Ask a doctor a question free online
- Does raw cacao cause permanent damage to the liver?
- How much acetaminophen causes liver damage?
- How much acetaminophen one can take without damaging the liver?
- Permanent neurological damage
- Talk to a pharmacologist online for free